17 Aug 2009
Hair loss is a less serious side effect of Methimazole, but discuss it with your doctor at your next visit.
Other known side effects of methimazole are listed below:
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop taking methimazole and call your doctor at once if you have any of these serious side effects:
fever, chills, sore throat, body aches, flu symptoms; easy bruising or bleeding, unusual weakness; blood in your urine or stools; severe blistering, peeling, and red skin rash; or nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Less serious side effects may include:
headache, drowsiness, dizziness; mild nausea, vomiting, or stomach upset; itching, minor skin rash; muscle, joint, or nerve pain; swelling; or hair loss.
This is not a complete list of side effects and others may occur.
- Methimazole Information for Consumers
- Methimazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methimazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been dealing with hyperthyroidism for 2 years now. I am feel very frustrated... with this illness. I am so afraid to take methimazole due to ...
4 answers • 20 Nov 2012
Over-active thyroid however I've had weight gain & of course hair loss... will methimazole be of benefit?
2 answers • 21 Jan 2013
From my PA, it was mentioned about hair loss. I can't afford to loss all my hair. How can this be counteracted? Will the pharmaceutical company ...
2 answers • 30 Apr 2013
Has anyone had hair loss, breaking of teeth and toes turning outward from each other? Severe liver damage, diagnosis of NASH.
1 answer • 5 Jun 2013
My hair has been gradually thinning for twenty years, but I have experienced more rapid hair loss since beginning Adderall six months ago. I know ...
1 answer • 4 Dec 2015